Alert archive / Alabama / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 113, NWS Birmingham, AL

August 2, 20244 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 2, 2024, 7:08 PM CDT for 4 counties in Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2024, 7:08 PM CDT (00:08 UTC)
Expired
Aug 2, 2024, 8:00 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, AL, Hale County, AL, Pickens County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 7:30 PM CDTTSTM WND DMGMoundville, ALReports of tree limbs and power lines down in Moundville.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2024-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2379 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2024-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2379 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WUUS54 KBMX 030008
SVRBMX
ALC063-065-107-125-030100-
/O.NEW.KBMX.SV.W.0113.240803T0008Z-240803T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
708 PM CDT Fri Aug 2 2024

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Southwestern Tuscaloosa County in west central Alabama...
  Southeastern Pickens County in west central Alabama...
  Northeastern Greene County in west central Alabama...
  Northern Hale County in west central Alabama...

* Until 800 PM CDT.

* At 708 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles east of Jena to near Knoxville to near
  Benevola, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Eutaw, Moundville, Coker, Akron, Union, Benevola, Shelton State
  Community College, Wedgeworth, Mantua, Jena, Knoxville, Evansville,
  Snoddy, Englewood, Ralph, Little Sandy, Maxwell, Moundville
  Airport, Eutaw Municipal Airport, and Fosters Boat Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3319 8784 3328 8770 3300 8742 3283 8742
      3283 8747 3276 8747 3280 8787 3311 8813
TIME...MOT...LOC 0008Z 314DEG 32KT 3312 8771 3304 8777 3307 8805 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
3 follow-up statements
521 
WWUS54 KBMX 030022
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
722 PM CDT Fri Aug 2 2024

ALC063-065-107-125-030100-
/O.CON.KBMX.SV.W.0113.000000T0000Z-240803T0100Z/
Tuscaloosa AL-Pickens AL-Greene AL-Hale AL-
722 PM CDT Fri Aug 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TUSCALOOSA...SOUTHEASTERN PICKENS...NORTHEASTERN
GREENE AND NORTHERN HALE COUNTIES...

At 722 PM CDT, severe thunderstorms were located along a line
extending from near Moundville to 6 miles northeast of Akron to near
Union, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eutaw, Moundville, Akron, Union, Benevola, Wedgeworth, Mantua, Jena,
Knoxville, Evansville, Snoddy, Ralph, Maxwell, Moundville Airport,
Eutaw Municipal Airport, Fosters Boat Landing, Hull, Mound State
Park, Lewiston, and Elliots Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3319 8784 3320 8773 3300 8742 3283 8742
      3283 8747 3276 8747 3280 8787 3311 8813
TIME...MOT...LOC 0022Z 270DEG 32KT 3304 8761 3296 8767 3299 8795 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
494 
WWUS54 KBMX 030040
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
740 PM CDT Fri Aug 2 2024

ALC107-030050-
/O.CAN.KBMX.SV.W.0113.000000T0000Z-240803T0100Z/
Pickens AL-
740 PM CDT Fri Aug 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PICKENS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3305 8806 3304 8805 3304 8804 3306 8804
      3305 8803 3307 8802 3308 8797 3312 8793
      3312 8791 3304 8785 3311 8768 3294 8748
      3283 8742 3283 8747 3276 8747 3280 8787
      3304 8807
TIME...MOT...LOC 0040Z 314DEG 32KT 3293 8748 3285 8754 3288 8782 

$$

ALC063-065-125-030100-
/O.CON.KBMX.SV.W.0113.000000T0000Z-240803T0100Z/
Tuscaloosa AL-Greene AL-Hale AL-
740 PM CDT Fri Aug 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TUSCALOOSA...NORTHEASTERN GREENE AND NORTHERN HALE
COUNTIES...

At 740 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Mertz to 10 miles north of Greensboro
to near Akron, moving southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eutaw, Moundville, Akron, Union, Mantua, Knoxville, Wedgeworth,
Evansville, Snoddy, Ralph, Moundville Airport, Phipps, Eutaw
Municipal Airport, Mound State Park, Fosters, Lewiston, Elliots
Creek, Harper Hill, Wateroak, and Havana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3305 8806 3304 8805 3304 8804 3306 8804
      3305 8803 3307 8802 3308 8797 3312 8793
      3312 8791 3304 8785 3311 8768 3294 8748
      3283 8742 3283 8747 3276 8747 3280 8787
      3304 8807
TIME...MOT...LOC 0040Z 314DEG 32KT 3293 8748 3285 8754 3288 8782 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis
694 
WWUS54 KBMX 030053
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
753 PM CDT Fri Aug 2 2024

ALC125-030103-
/O.CAN.KBMX.SV.W.0113.000000T0000Z-240803T0100Z/
Tuscaloosa AL-
753 PM CDT Fri Aug 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TUSCALOOSA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3301 8798 3304 8793 3304 8783 3302 8783
      3302 8776 3300 8768 3290 8754 3283 8747
      3276 8747 3280 8787 3297 8801
TIME...MOT...LOC 0053Z 326DEG 27KT 3286 8756 3280 8770 3285 8805 

$$

ALC063-065-030100-
/O.CON.KBMX.SV.W.0113.000000T0000Z-240803T0100Z/
Greene AL-Hale AL-
753 PM CDT Fri Aug 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN GREENE AND NORTHERN HALE COUNTIES...

At 753 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Moundville to near Sawyerville
to near West Greene, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eutaw, Moundville, Akron, Union, Knoxville, Wedgeworth, Evansville,
Snoddy, Harper Hill, Moundville Airport, Eutaw Municipal Airport, and
Havana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3301 8798 3304 8793 3304 8783 3302 8783
      3302 8776 3300 8768 3290 8754 3283 8747
      3276 8747 3280 8787 3297 8801
TIME...MOT...LOC 0053Z 326DEG 27KT 3286 8756 3280 8770 3285 8805 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

32/Davis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:10 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 2, 4:10 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
410 PM CDT Fri Aug 2 2024

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR ISOLATED SEVERE THUNDERSTORMS...
Issued at 404 PM CDT FRI AUG 2 2024

A cluster of strong to severe thunderstorms recently impacted
areas from Gadsden to Anniston to Talladega causing several areas
of reported wind damage. This cluster has since weakened and
collapsed into downstream drier air.

Meanwhile, an area of high instability is situated west of I-65
and north of I-20 where mesoanalysis depicts upwards of 6,000
J/kg SBCAPE. Here, DCAPE values range 1,000-1,300 J/kg with 20-30
kts eff. bulk shear. Several storms have now formed along existing
mesoscale boundaries and are moving southeast toward the I-20
corridor. These storms will be strong to severe with damaging wind
gusts our main concern. Activity will continue over the next few
hours and we appreciate any storm reports.

40/Sizemore

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 132 PM CDT FRI AUG 2 2024

This afternoon.

A northwest flow pattern was evident over the forecast area this
afternoon with a closed low over Indiana and very strong broad
ridging centered over the Four Corners states out west. A surface
front extended from Western Ohio that extended southwest across
West Tennessee and further west into Oklahoma while an outflow
boundary from activity last night was moving southeast across our
northern counties at this time. Strong low-level buoyancy along
with some pockets of drier air aloft are contributing to an
isolated damaging wind threat with the heavier activity this
afternoon and evening with a marginal risk for severe storms
outlooked for areas generally near and north of the Interstate 59
corridor.

Expect showers and thunderstorms to continue to move southeast
around 30 mph, affecting areas north of Interstate 20 through 3 pm
then portions of our east-central counties through 6 pm. There has
been less activity generally west of Interstate 65 along this
outflow boundary but more showers and storms may eventually fill
in as it progresses further to the south and east with time.
Additionally, some showers and storms may develop along the actual
surface front that will move southeast into the northwest portion
of the area toward 3 pm. While a few isolated showers and storms
may develop to the south of the outflow boundary, these chances
are lower with partly cloudy skies and hot conditions expected. A
heat advisory remains in effect this afternoon for most of our
west and central counties as the combination of high temperatures
from the low 90s in the higher elevations east to the upper 90s
south and west will create heat index values near or over 105
degrees through the afternoon, at least until showers and storms
develop and reduce the air temperature values. Winds will be from
the west at 5-10 mph.

Tonight.

The closed low aloft to our north opens into a wave over Ohio
overnight while broad and expansive mid-level ridging persists
over much of the Intermountain West. The outflow boundary is
expected to be approaching our southeast counties toward sunset
while the surface front moves into our northwest counties by early
evening.

Chances for showers and thunderstorms will be greatest across the
central portions of the area, generally along and ahead of the
surface front and near and behind the outflow boundary. Activity
is expected to decrease with time overnight as the boundary layer
gradually cools and stabilizes more with time, but some showers
and a few storms may persist overnight. With decreasing instability
values, strong to severe storm potential will diminish by late
evening. Winds will be from the west ahead of the surface front
and northwest behind the surface front with speeds from 2-4 mph.
Low temperatures will range from the upper 60s far northwest and
in the higher elevations east to the mid 70s south and southwest.

Saturday.

Troughing in the mid levels will persist over the Eastern Ohio
River Valley Region and will extend southward to over the Southern
Appalachians while robust ridging will persist over the
Intermountain West. The outflow boundary will be along the Gulf
Coast by early afternoon with the surface front roughly
positioned along the Interstate 20 corridor at that time.

Mostly sunny skies with dry conditions are forecast for most areas
generally northwest of the Interstate 59 corridor while chances
for showers and thunderstorms will increase southeastward while
the best chances for activity will be across our counties that are
southeast of the Interstate 85 corridor. Winds will remain from
the west ahead of the surface front with winds from the northwest
behind the front as speeds will range from 4-8 mph. High
temperatures will range from near 90 across the far north and
higher elevations northeast to readings in the mid 90s across much
of the south and southwest. A heat advisory may be needed across
the far southern tier of the area as dew points will remain higher
to the south of the surface front, contributing to heat indices in
the 102-105 range generally near and south of the U.S. Highway 80
corridor.

05

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 238 PM CDT FRI AUG 2 2024

Only change in model trends this afternoon was to account for a
slightly more eastward track of the tropical wave in the Gulf.
This leads to lower rain chances across Central Alabama early next
week, and continued heat. Drier air advecting around the west side
of the system should keep heat indices in check. Although with
temperatures in the low to upper 90s each day, heat indices will
be in the 100-105F range.

14

Previous long-term discussion:
(Saturday night through Thursday)
Issued at 351 AM CDT FRI AUG 2 2024

A stationary front located across South Alabama will provide a
focus for any isolated lingering convection Saturday night across
our southeastern counties. PWAT values to the north of the front
are expected to drop to 1.2 to 1.5 inches with a gradient from
northwest to southeast that will persist into Sunday. Once again,
scattered convection should be focused in our eastern/southeastern
counties on Sunday. Depending on the track of a potential
tropical system affecting Florida, Sunday could be drier than our
current forecast indicates as we remain on the dry side of this
system. This applies to our forecast for Monday as well.

As the potential tropical system shifts eastward on Tuesday,
prospects for rain will diminish as an upper-level ridge builds in
from the west. This will also lead to a warming trend marked by
hot continental flow from the west and northwest. In most areas
temperatures will reach at least the mid 90s on Tuesday with some
pockets of upper 90s. Currently Wednesday appears to the hottest
day of the upcoming week, with more widespread upper 90s. Not much
change is expected for Thursday. During this hot stretch, PWAT
values around 1.5 inches suggest the potential for drier air
mixing to the surface, which would keep heat indices from getting
completely out of hand.

87/Grantham

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT FRI AUG 2 2024

An outflow boundary ahead of a surface front is moving southeast
into Central Alabama at this time. A line of showers and
thunderstorms will move southeast along this boundary with the
heavier activity currently near and east of Interstate 65 with the
northern sites potentially affected between 18z-19z. Further
activity may develop behind this line as the actual surface front
approaches the area from the northwest later this afternoon and
into the evening. MGM will remain VFR for this afternoon with
activity potentially approaching that area after 00z. Showers with
a few lingering storms would be best near MGM overnight and
across the far southeast followed by at least isolated showers
with some thunderstorms across the southeast third of the area on
Saturday.

05

&&

.FIRE WEATHER...

Isolated to scattered thunderstorms are possible this evening and
again on Saturday, mainly near and south of the I-59 corridor, as
frontal boundaries provide a focus for convection. Isolated to
scattered showers/storms remain in the forecast through Tuesday
across the southeast. Min RHs will be above critical values
through at least early next week. 20 ft winds will become
westerly to northwesterly Saturday and northeasterly on Sunday,
at less then 7 mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  90  69  92 /  30  20   0  10
Anniston    71  90  71  92 /  30  20  10  20
Birmingham  73  91  72  92 /  40  10   0  10
Tuscaloosa  74  93  73  95 /  40   0   0  10
Calera      73  92  73  94 /  50  10   0  10
Auburn      74  92  74  92 /  30  30  20  40
Montgomery  74  95  73  94 /  30  20  20  30
Troy        75  94  72  93 /  20  40  30  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for the following
counties: Autauga-Barbour-Bibb-Blount-Bullock-Chilton-Coosa-
Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-
Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike-Russell-
Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-
Winston.

Heat Advisory from 10 AM to 8 PM CDT Saturday for the following
counties: Barbour-Bullock-Dallas-Lowndes-Marengo-Montgomery-Pike.

&&

SHORT TERM...40/Sizemore
LONG TERM....14
AVIATION...05
Hazardous weather outlook, Aug 2, 2:36 AM CDT, 16 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
236 AM CDT Fri Aug 2 2024

ALZ011>015-017>050-031045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
236 AM CDT Fri Aug 2 2024

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

A few marginally severe storms will be possible across the northern
half of Central Alabama from 2 PM through 10 PM. The main concern
will be strong damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
from this afternoon to this evening.

In the hours before

Local storm report, Aug 2, 6:41 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
641 PM CDT Fri Aug 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     Tstm Wnd Dmg     1 S Camp Horne B.S.A.   33.18N 87.40W
08/02/2024                   Tuscaloosa         AL   Trained Spotter

            Tree down along I-20 west affecting lanes of
            travel.

&&

GMS
Local storm report, Aug 2, 6:46 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
646 PM CDT Fri Aug 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     Tstm Wnd Dmg     Brookwood               33.25N 87.32W
08/02/2024                   Tuscaloosa         AL   Public

            Multiple trees down in the Brookwood area.

&&

GMS
Special weather statement, Aug 2, 6:46 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
646 PM CDT Fri Aug 2 2024

ALZ022-023-030015-
Pickens AL-Tuscaloosa AL-
646 PM CDT Fri Aug 2 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TUSCALOOSA AND
SOUTHEASTERN PICKENS COUNTIES THROUGH 715 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordo, moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gordo, Carrollton, Coker, Benevola, Johnston Lake, Kirk, Dillburg,
Pioneer, Buhl, Romulus, Elrod, and Palmore Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3339 8790 3317 8757 3310 8784 3315 8784
      3312 8793 3308 8797 3307 8800 3322 8814
TIME...MOT...LOC 2346Z 306DEG 24KT 3324 8795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/Davis
Special weather statement, Aug 2, 6:56 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
656 PM CDT Fri Aug 2 2024

ALZ023-031-032-030045-
Greene AL-Hale AL-Tuscaloosa AL-
656 PM CDT Fri Aug 2 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TUSCALOOSA...
NORTHEASTERN GREENE AND NORTH CENTRAL HALE COUNTIES THROUGH 745 PM
CDT...

At 656 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jena, or 15 miles southwest of Northport, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moundville, Knoxville, Jena, Mound State Park, Snoddy, Fosters,
Ralph, Elliots Creek, Romulus, Moundville Airport, and Fosters Boat
Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3314 8787 3314 8786 3315 8784 3317 8784
      3322 8776 3295 8748 3288 8774 3309 8794
TIME...MOT...LOC 2356Z 321DEG 19KT 3309 8778

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

32/Davis
Local storm report, Aug 2, 7:01 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
701 PM CDT Fri Aug 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     Tstm Wnd Dmg     Vance                   33.17N 87.23W
08/02/2024                   Tuscaloosa         AL   Public

            Trees down in the Vance area.

&&

GMS
Local storm report, Aug 2, 7:07 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Birmingham AL
707 PM CDT Fri Aug 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     Tstm Wnd Dmg     1 NE Fleetwood          33.25N 87.40W
08/02/2024                   Tuscaloosa         AL   Public

            Trees down on SR 216 in the Peterson area.

&&

GMS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:33 PM CDTSpecial Weather StatementBMXGreene42 min
Aug 2, 7:51 PM CDTSevere Thunderstorm WarningBMXGreene, Hale39 min
Aug 3, 1:10 PM CDTSpecial Weather StatementBMXBarbour, Russell35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.